Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Why Wont My Dr's Change My Meds?
Feb 16, 2008

I started my meds 2 years ago and shortly after starting them developed stomach problems (swelling, cramps, and always feeling sick) over time these have steadily got worse.

I have complained and complained about my symptoms as the cramps are seriously effecting my quality of life yet the drs at clinic keep saying 'its unlikely its related to my meds' and have me trying mebeverine, buscopan, loperimide as i get runs sometimes, and even now pepermit capsuals yet there is STILL no improvement.

I am on combivir and sustiva and take 1 combivir tablet at 9am and one at 9pm with my sustiva tablet.

Why wont they try and change me to another therapy such as atripla? Is this simply cost, or would the change not resolve my gut problems?

I am at the point now why i feel depressed, am taking time off work too much, and feel like its just not worth it. My stats are good but the cramps are sometimes unbareable!

I have had test after test such as checking bacteria, checking for ulcers, a camera up my rear when my runs were at its worst, various physical examiniations, and even an ultrasound and all came back fine.

It cant be coincidence that these problems started after my meds and have progressively got worse...

... I am at my witsend and need help before I just jack the meds in and take my chances as thats how depressed I feel now. There is even responses on here that combivir could be causing it so why does my Drs not seem interested?

Response from Dr. Henry

Combivir certainly can cause ongoing stomach complaints in some patients. those often will improve when switched to an alternative nuke regimen such as Truvada (tenofovir + FTC) or Epzicom (abacavir + 3TC). If you were to switch the Combivir to Truvada and your stomach complaints improved then Atripla (Sustiva + Truvada in one tablet) would be a good choice for you. I would bring up the idea of a switch with your specialist who should give it serious consideration. KH



Previous
CD4 at 300?
Next
cumulative side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement